zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Remarks on Caristi’s fixed point theorem and Kirk’s problem. (English) Zbl 1201.54036
Let $(X,d)$ be a complete metric space. An operator $T: X\to T$ is said to be a Caristi type mapping if the following condition is satisfied: $\eta(d(x, Tx))\le\varphi(x)- \varphi(Tx)$ for all $x\in X$, where $\eta: [0,+\infty)\to (-\infty,+\infty)$ and $\varphi: X\to (-\infty,+\infty)$. In the present paper, the author, motivated by {\it M. A.\thinspace Khamsi} [Nonlinear Anal., Theory Methods Appl. 71, No.  1--2, A, 227--231 (2009; Zbl 1175.54056)], proves the following theorems. Theorem 1. Suppose that $\eta :[0,+\infty)\to [0,+\infty)$ with $\eta(0)= 0$, $\varphi: X\to(-\infty,+\infty)$ is lower-semicontinuous on $X$, and there exist $x_0\in X$ and two real numbers $a< 0$, $-\infty<\beta<+\infty$, such that $\varphi(x)\ge ad(x,x_0)+\beta$. Suppose that one of the following conditions is satisfied: (i) $a\ge 0$, $\eta$ is nonnegative and nondecreasing on $W= \{d(x,y): x,y\in X\}$, and there exists $c> 0$ and $\varepsilon> 0$ such that $\eta(t)\ge ct$ for all $t\in\{t\ge 0:\eta(t)\le\varepsilon\}\cap W$; (ii) $a< 0$, $\eta(t)+ at$ is nonnegative and nondecreasing on $W$, and there exist $c> 0$ and $\varepsilon> 0$ such that $\eta(t)+ at\ge ct$ for all $t\in\{t\ge 0:\eta(t)+ at\le\varepsilon\}\cap W$. Then each Caristi type mapping $T: X\to X$ has a fixed point in $X$. Theorem 2. Suppose that $\eta:[0,+\infty)\to [0,+\infty)$ with $\eta(0)= 0$, $\varphi: X\to(-\infty,+\infty)$ is lower-semicontinuous on $X$ and bounded below on each bounded subset of $X$, and there exist $x_0\in X$ and a real number $-\infty< a<+\infty$ such that $$\liminf_{d(x,x_0)\to+\infty}\ {\varphi(x)\over d(x,x_0)}> a.$$ Suppose that one of the following conditions is satisfied: (i) $a\ge 0$, $\eta$ is nondecreasing on $[0,+\infty)$ and $$\liminf_{t\to 0^+}\ {\eta(t)\over t}> 0,$$ (ii) $a< 0$, $\eta(t)+ at$ is nonnegative and nondecreasing on $[0,+\infty)$ and $$\liminf_{t\to 0^+}\ {\eta(t)\over t}\ge -a.$$ Then each Caristi type mapping $T: X\to X$ has a fixed point in $X$.

MSC:
54H25Fixed-point and coincidence theorems in topological spaces
06A06Partial order
WorldCat.org
Full Text: DOI
References:
[1] Kirk, W. A.; Caristi, J.: Mapping theorems in metric and Banach spaces, Bull. acad. Pol sci. 23, 891-894 (1975) · Zbl 0313.47041
[2] Kirk, W. A.: Caristi’s fixed-point theorem and metric convexity, Colloq. math. 36, 81-86 (1976) · Zbl 0353.53041
[3] Caristi, J.: Fixed point theorems for mappings satisfying inwardness conditions, Trans. amer. Math. soc. 215, 241-251 (1976) · Zbl 0305.47029 · doi:10.2307/1999724
[4] Browder, F. E.: On a theorem of caristi and kirk, , 23-27 (1975) · Zbl 0379.54016
[5] Downing, D.; Kirk, W. A.: A generalization of caristi’s theorem with applications to nonlinear mapping theory, Pacific J. Math. 69, 339-345 (1977) · Zbl 0357.47036
[6] Downing, D.; Kirk, W. A.: Fixed point theorems for set-valued mappings in metric and Banach spaces, Math. jpn. 22, 99-112 (1977) · Zbl 0372.47030
[7] Khamsi, M. A.; Misane, D.: Compactness of convexity structures in metrics paces, Math. jpn. 41, 321-326 (1995) · Zbl 0824.54026
[8] Jachymski, J. R.: Converses to fixed point theorems of zeremlo and caristi, Nonlinear anal. 52, 1455-1463 (2003) · Zbl 1030.54033 · doi:10.1016/S0362-546X(02)00177-3
[9] Feng, Y. Q.; Liu, S. Y.: Fixed point theorems for multi-valued contractive mappings and multi-valued caristi type mappings, J. math. Anal. appl. 317, 103-112 (2006) · Zbl 1094.47049 · doi:10.1016/j.jmaa.2005.12.004
[10] Jachymski, J. R.: Caristi’s fixed point theorem and selection of set-valued contractions, J. math. Anal. appl. 227, 55-67 (1998) · Zbl 0916.47044 · doi:10.1006/jmaa.1998.6074
[11] Khamsi, M. A.: Remarks on caristi’s fixed point theorem, Nonlinear anal. 71, 227-231 (2009) · Zbl 1175.54056 · doi:10.1016/j.na.2008.10.042
[12] Boyd, D. W.; Wong, J. S. W.: On nonlinear contractions, Proc. amer. Math. soc. 20, 458-464 (1969) · Zbl 0175.44903 · doi:10.2307/2035677
[13] Hille, E.; Phillips, R. S.: Functional analysis and semigroups, AMS 31 (1957) · Zbl 0078.10004 · http://www.ams.org/online_bks/coll31/